It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • why does my vitamin d supplement make me feel so bad

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-03-2007, 11:06 AM   #1
    mandy75
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: alexandria, al, united states
    Posts: 1
    mandy75 HB User
    why does my vitamin d supplement make me feel so bad

    why does my vitamin d supplement make me feel so bad

     
    Sponsors Lightbulb
       
    Old 10-03-2007, 12:17 PM   #2
    kkl
    Senior Member
    (female)
     
    Join Date: Dec 2006
    Posts: 136
    kkl HB User
    Re: why does my vitamin d supplement make me feel so bad

    what symptoms do you have?

     
    Old 10-03-2007, 02:27 PM   #3
    hopalong_too
    Senior Veteran
    (female)
     
    hopalong_too's Avatar
     
    Join Date: Aug 2005
    Location: Washington
    Posts: 790
    hopalong_too HB User
    Re: why does my vitamin d supplement make me feel so bad

    Mandy, Did you have a Vitamin D [25 OH] test? I had the test and my result was 19.9(32-100). I went to see the doctor yesterday and I now have a Rx for 50,000IU twice a week for 2 weeks, then once a week for 3 months. That is not a typo...it is like 50-1000IU pills twice a week! I took the first one today and other than a little bit of an upset tummy....nothing else so far. I will get retested in 6 weeks. What symptoms are you having and how much of a supplement are you taking?

     
    Old 10-04-2007, 03:43 AM   #4
    Nyxie63
    Senior Veteran
    (female)
     
    Join Date: Mar 2007
    Location: Pennsylvania
    Posts: 700
    Nyxie63 HB UserNyxie63 HB User
    Re: why does my vitamin d supplement make me feel so bad

    Yes, please post your symptoms.

    What dose are you on? Are you taking it with food? What's the base oil the vit D is in? Are you taking vitA as well?

    Please keep us posted.

     
    Old 10-04-2007, 05:27 PM   #5
    GravesGirl73
    Senior Veteran
    (female)
     
    Join Date: Sep 2007
    Location: mass.
    Posts: 674
    GravesGirl73 HB UserGravesGirl73 HB User
    Re: why does my vitamin d supplement make me feel so bad

    I take 2, 400 milligrams each at night after a snack, before bed and have no problems. Also there's like 100 mgs in my calcium, so that's about 900 a day, it doesn't bother me, I don't know what my levels are but heard it helps with pain, and I do feel better....I'm going to ask the endo to test me for it.

     
    Old 10-04-2007, 08:30 PM   #6
    kmatthew
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Re: why does my vitamin d supplement make me feel so bad

    I had a terrible time on Vitamin D. Had to stop. Made my stomach have pain and I was nausous all the time.

     
    Old 10-04-2007, 09:08 PM   #7
    hopalong_too
    Senior Veteran
    (female)
     
    hopalong_too's Avatar
     
    Join Date: Aug 2005
    Location: Washington
    Posts: 790
    hopalong_too HB User
    Re: why does my vitamin d supplement make me feel so bad

    Kmatthew, How much were you taking? Did you have a Vitamin D 25OH test? Were you told by a doctor to take the Vitamin D?

    Last edited by hopalong_too; 10-04-2007 at 09:08 PM.

     
    Old 10-05-2007, 12:29 PM   #8
    sue1234
    Senior Veteran
    (female)
     
    Join Date: Sep 2004
    Posts: 918
    sue1234 HB User
    Re: why does my vitamin d supplement make me feel so bad

    I understand where you're coming from. Last winter I was diagnosed with a vit. D deficiency (level at 17), and I started on the prescription 50,000 IU/week. I lasted 3 weeks and quit! I had heartburn(never usually have it), it made my heart race/hand tremors, I was sooooo thirsty, and it made my insomnia worse. It took a few weeks after quitting for things to settle down. It made me feel really bad. Now I try and take otc vit. D3 here and there.

     
    Old 10-05-2007, 04:32 PM   #9
    kmatthew
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Re: why does my vitamin d supplement make me feel so bad

    Yes I was told by a doctor to take it. They wanted me to take 10,000 something or other every three weeks. I told them no because the over the counter stuff was killing me I could not imagine what the concentrated levels would be. I don't know what test they did, it was just in routine blood work.

    I have since been out in the sun more and actually have a tan, so I am hoping that the levels are better. I have been dealing with follicular thyroid cancer, having part of the thyroid removed, and an adrenal insufficency disorder the last year, so the vitamin d has not been a real priority. I am hoping it is better.

     
    Old 10-05-2007, 07:22 PM   #10
    m. m.
    Senior Member
    (female)
     
    Join Date: Jan 2007
    Location: midwest
    Posts: 123
    m. m. HB User
    Re: why does my vitamin d supplement make me feel so bad

    My doc gave me Vitamin D supplements in the form of drops I put on my tongue...better absorption - nothing to digest or upset stomach. Has worked well for me. It's called Bio-D-Mulsion made by Biotics Research Corporation. I get it from his office so not sure where to buy commerically. My level was 20 with the range being (20-100). I take 3 drops a day = 1200 IU's

    Michelle

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Has anyone had acid reflux while being Vitamin D deficient? aprilraincaleb Vitamins & Supplements 11 08-23-2010 10:44 PM
    Does Anybody Believe In Fighting Prostate Cancer With Nutrition? csyleen Cancer: Prostate 21 11-18-2009 06:25 AM
    How much Vitamin D is to much? Calcium? Toxic? wildflowers Osteoporosis 22 08-11-2008 03:35 AM
    Why does Coenzyme Q-10 costs so much RaceBannon Vitamins & Supplements 7 10-19-2006 06:53 AM
    Does it Ever Go Away gloria2936 Inner Ear Disorders 21 08-15-2006 06:13 PM
    Doc wants me to take new "vitamin". I am frustrated. ChristyE Addison's Disease 2 03-14-2005 08:13 PM
    Foods that promote/reduce supplement absorption (Does caffeine inhibit them?) MachOneMustang Vitamins & Supplements 4 09-14-2004 02:54 PM
    Vitamin A a cheap miracle! NineLives Acne 19 08-29-2004 05:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:20 PM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!